Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 56, NWS Marquette, MI

September 4, 2012Ontonagon County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Sep 4, 2012, 8:42 PM EDT for Ontonagon County, Michigan. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2012, 8:42 PM EDT (00:42 UTC)
Expired
Sep 4, 2012, 9:45 PM EDT
In force
63 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ontonagon County, MI

The radar

The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 9:15 PM EDTHAIL 0.252 Sw Ontonagon, MIHAIL WAS SLIGHTLY BIGGER THAN PEA SIZED AND LASTED LESS THAN A MINUTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 4:27 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2450 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WUUS53 KMQT 050042
SVRMQT
MIC131-050145-
/O.NEW.KMQT.SV.W.0056.120905T0042Z-120905T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
842 PM EDT TUE SEP 4 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...

* UNTIL 945 PM EDT

* AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTHWEST OF BERGLAND...OR 23 MILES SOUTHWEST OF ONTONAGON...
  AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ONTONAGON...SILVER CITY...BERGLAND...WHITE PINE AND NORWICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4680 8984 4684 8972 4684 8967 4683 8962
      4685 8952 4685 8944 4689 8930 4650 8928
      4662 8987
TIME...MOT...LOC 0042Z 277DEG 20KT 4670 8971
WIND...HAIL 60MPH 1.00IN

$$

JLA
3 follow-up statements
385 
WWUS53 KMQT 050105
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
905 PM EDT TUE SEP 4 2012

MIC131-050145-
/O.CON.KMQT.SV.W.0056.000000T0000Z-120905T0145Z/
ONTONAGON MI-
905 PM EDT TUE SEP 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
ONTONAGON COUNTY UNTIL 945 PM EDT...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF ONTONAGON...
MOVING EAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE 
DAMAGING WINDS. ADDITIONAL STRONG STORMS WERE LOCATED FROM PORCUPINE 
MOUNTAIN STATE PARK TO WHITE PINE.

LOCATIONS IMPACTED INCLUDE BY THE STRONGEST STORM...
  ONTONAGON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4680 8984 4684 8972 4684 8967 4683 8962
      4685 8952 4685 8944 4689 8930 4650 8928
      4662 8987
TIME...MOT...LOC 0104Z 265DEG 19KT 4679 8939
WIND...HAIL 60MPH 0.75IN

$$

JLA
982 
WWUS53 KMQT 050127
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
927 PM EDT TUE SEP 4 2012

MIC131-050145-
/O.CON.KMQT.SV.W.0056.000000T0000Z-120905T0145Z/
ONTONAGON MI-
927 PM EDT TUE SEP 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
ONTONAGON COUNTY UNTIL 945 PM EDT...

AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH.  THE STRONGEST STORM WAS LOCATED 9 MILES WEST OF 
ROCKLAND...OR 12 MILES SOUTH OF ONTONAGON...MOVING EAST AT 40 MPH. 
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4680 8984 4684 8972 4684 8967 4683 8962
      4685 8952 4685 8944 4689 8930 4650 8928
      4662 8987
TIME...MOT...LOC 0126Z 278DEG 33KT 4668 8929
WIND...HAIL 60MPH 0.75IN

$$

JLA
579 
WWUS53 KMQT 050138
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
938 PM EDT TUE SEP 4 2012

MIC131-050147-
/O.EXP.KMQT.SV.W.0056.000000T0000Z-120905T0145Z/
ONTONAGON MI-
938 PM EDT TUE SEP 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ONTONAGON COUNTY WILL
EXPIRE AT 945 PM EDT/845 PM CDT/...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH 
THUNDERSTORMS THROUGH 1030 PM EDT ACROSS ONTONAGON COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 12 AM EDT ON 
WEDNESDAY.

LAT...LON 4680 8984 4684 8972 4684 8967 4683 8962
      4685 8952 4685 8944 4689 8930 4650 8928
      4662 8987
TIME...MOT...LOC 0137Z 278DEG 33KT 4667 8914

$$

JLA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 7:31 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Sep 4, 7:31 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
731 PM EDT TUE SEP 4 2012

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 338 PM EDT TUE SEP 4 2012

PESKY FOG AND LOW CLOUDS CONTINUE TO BLANKET SOUTHEASTERN SECTIONS OF
THE AREA ALONG WITH EASTERN LAKE SUPERIOR. VISIBLE SATELLITE LOOP
SHOWING EROSION SLOWLY CONTINUING AND EXPECT MOST OF THESE LOW
CLOUDS ESPECIALLY OVER LAND AREAS TO BE GONE OVER THE NEXT FEW
HOURS.  ELSEWHERE SKIES HAVE BEEN MOSTLY SUNNY WITH TEMPERATURES
WELL ABOVE NORMAL ONCE AGAIN.

WEAK UPPER LEVEL SHORTWAVE ALONG WITH SURFACE TROUGH OVER MN SHOULD
TRIGGER SCATTERED SHRAS/TSRAS FROM THE WESTERN U.P. INTO WI OVER THE
NEXT FEW HOURS AS AIRMASS HAS BECOME FAIRLY UNSTABLE DESPITE
PRESCIENCE OF DEEP MOISTURE. BEST CHANCE FOR PRECIP WILL BE OVER THE
FAR WEST INTO EARLY THIS EVENING THEN WITH LOSS OF DAYTIME HEATING
ANY SHRAS SHOULD QUICKLY DISSIPATE.

DEPENDING ON HOW LONG SKIES REMAIN CLEAR OVER THE EAST TONIGHT...WE
MAY SEE SOME MORE FOG DEVELOP SIMILAR TO THIS MORNING. HOWEVER...
UPSTREAM CLOUD COVER FROM ANY CONVECTION WILL DETERMINE ULTIMATE
POTENTIAL FOR MORE WIDESPREAD FOG DEVELOPMENT.

MORE SIGNIFICANT SHORTWAVE AND SURFACE FRONT WILL APPROACH THE AREA
FROM THE WEST ON WEDNESDAY MORNING.  ONCE AGAIN MOISTURE AHEAD OF IT
ISNT OVERLY IMPRESSIVE BUT EXPECT A SCATTERED TO BROKEN AREA OF
SHOWERS AND ISOLATED THUNDER TO DEVELOP AND MOVE ACROSS THE U.P. ON
WEDNESDAY AIDED BY DIURNAL HEATING OVER THE EAST DURING THE
AFTERNOON. FRONT WILL BE EAST OF THE AREA BY LATE TOMORROW AFTERNOON
WITH WINDS SHIFTING TO THE WEST AND DRIER LOW LEVEL AIR MOVING INTO
THE AREA.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 338 PM EDT TUE SEP 4 2012

STRONG 500MB SHORTWAVE NEARING JAMES BAY DURING THE DAY THURSDAY
WITH RIDGING OVER THE SOUTHERN STATES WILL KEEP UPPER MI IN ZONAL
FLOW THROUGH FRIDAY. STRONG SHORTWAVE WILL THEN SWEEP ACROSS UPPER
MI THROUGH SUNDAY BECOMING CLOSED OFF OVER THE MISSISSIPPI/OHIO
VALLEY. UPPER MI WILL FIND ITSELF WEDGED BETWEEN THIS CLOSED
SHORTWAVE AND A STRONG SHORTWAVE TO THE NORTH...WITH SURFACE HIGH
PRESSURE DOMINATING SUNDAY THROUGH THE REMAINDER OF THE FORECAST
PERIOD.

FOR THURSDAY...SURFACE COLD FRONT WILL CONTINUE TO EXIT TO THE EAST
DURING THE MORNING HOURS WITH DRY AIR AND HIGH PRESSURE MOVING IN
FROM THE SOUTHWEST. WITH SURFACE LOW PRESSURE LOCATED JUST TO OUR
NORTH WITH ABUNDANT WRAP AROUND MOISTURE...COULD SEE SOME LINGERING
MOISTURE DURING THE DAY THURSDAY...ESPECIALLY ACROSS THE EAST AND TO
THE NORTH. SECONDARY COLD FRONT /ASSOCIATED WITH 500MB SHORTWAVE
SWEEPING ACROSS UPPER MI ON ITS WAY TO THE OHIO VALLEY/ WILL PUSH
THROUGH FRIDAY BRINGING COOLER TEMPERATURES AND YET ANOTHER CHANCE
FOR PRECIP ACROSS THE ENTIRE REGION. HOWEVER...WITH LITTLE TO NO
INSTABILITY WITH THE EXCEPTION OF THE FRONTAL CONVERGENCE...WILL
CONTINUE WITH ONLY MENTIONING RAIN AT THIS POINT. STRONG 300MB JET
WILL ORIENT ITSELF FROM NORTH TO SOUTH AND MOVE EASTWARD ACROSS
UPPER MI IN ACCORDANCE WITH THIS SURFACE FRONT...SO EXPECT DAYTIME
HIGHS FRIDAY BEHIND THE FRONT TO ONLY REACH THE LOW TO MID 60S
ACROSS THE WEST...AND MID TO UPPER 60S ACROSS THE WEST.

COLD FRONT AND MOISTURE WILL EXIT TO THE EAST ONCE MORE ON FRIDAY
NIGHT WITH GFS FORECAST SOUNDINGS SHOWING AN INFLUX OF DRY AIR FROM
WEST TO EAST REACHING THE GROUND AS HIGH PRESSURE RIDGING FINALLY
TAKES CONTROL. ALOFT...UPPER MI WILL BE WEDGED BETWEEN STRONG CLOSED
OFF LOW TO THE SOUTH AND SHORTWAVE OVER HUDSON BAY. STRONG 300MB JET
WILL CONTINUE PULLING IN COLDER CANADIAN AIR...WITH DAYTIME HIGHS ON
SATURDAY SIMILAR TO THOSE ON FRIDAY /LOW TO MID 60S IN MOST
AREAS...ESPECIALLY NEAR LAKE SUPERIOR WITH SURFACE WINDS ORIENTED
FROM THE NORTH AS WELL/. HIGH PRESSURE SHOULD CONTINUE TO BE THE
DOMINATING FACTOR SUNDAY THROUGH MONDAY NIGHT...WITH HIGH
TEMPERATURES MAKING A SLOW BUT STEADY INCREASE. WINDS WILL GENERALLY
REMAIN OUT OF THE NORTH...SO NO MAJOR WARM UPS ARE EXPECTED AND
COOLEST TEMPERATURES WILL BE ALONG LAKE SUPERIOR.

UPPER LEVEL SHORTWAVE WILL BEGIN TO IMPACT THE WESTERN HALF OF UPPER
MI DURING THE DAY THURSDAY...THOUGH MODELS ARE IN A HIGH LEVEL OF
DISAGREEMENT ON TIMING AND SET UP. WENT WITH ONLY SLIGHT CHANCES
ONLY THE FAR WEST AS SYSTEM NEARS...THOUGH DO EXPECT WINDS TO MAKE A
TRANSITION TO A MORE EASTERLY AND THEN SOUTHEASTERLY DIRECTION IN
RESPONSE TO THE APPROACHING SURFACE LOW.
&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 730 PM EDT TUE SEP 4 2012

SEVERAL KEY FACTORS WILL INFLUENCE TAFS FOR THIS FORECAST PERIOD.
FIRST...COLD FRONT TRAVERSING UPPER MI FROM WEST TO EAST THIS
EVENING WILL BRING THE POTENTIAL FOR TSRA TO KIWD AND KCMX.
HOWEVER...AS TSRA ARE SCATTERED IN NATURE...CONFIDENCE DID NOT GO
BEYOND MENTION OF VCTS. AFTER PASSAGE OF THIS INITIAL LINE...A
SECONDARY COLD FRONT WILL FOLLOW IN ITS STEPS THROUGH THE MORNING
HOURS BRINGING A CHANCE OF RAIN STARTING AT KIWD AND KCMX AND
EVENTUALLY MAKING ITS WAY TO KSAW. WITH LIGHT WINDS...SOME LOWERING
OF VIS COULD BE POSSIBLE AS THESE SHOWERS PASS THROUGH KCMX AND
KIWD. KSAW IS THE NEXT CONCERN...WITH LINGERING LOW STRATUS DECK
THROUGH THE DAY TODAY...KEPT LOW SCATTERED CEILING IN THROUGH THE
EVENING HOURS. AS DAYTIME HEATING AND MIXING SUBSIDES
TONIGHT...EXPECT CEILINGS TO LOWER AND FOG TO REDEVELOP OVERNIGHT.
RAIN SHOWERS IN THE MORNING SHOULD HELP TO MIX FOG OUT DURING THE
DAY. SKIES WILL CLEAR OUT ACROSS UPPER MI BY AFTERNOON AS HIGH
PRESSURE MOVES IN. STRONG MIXING WILL ALLOW FOR GUSTY WINDS AT ALL
TAF SITES.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 338 PM EDT TUE SEP 4 2012

EXPECT WINDS TO REMAIN RELATIVELY LIGHT OUT OF THE SOUTH THROUGH
WEDNESDAY MORNING BEFORE A FRONT CROSSES LAKE SUPERIOR. BEHIND IT
WINDS WILL SHIFT TO THE WEST.  WINDS WILL INCREASE UP TO 20 TO 25
KTS AS COOLER AIR ARRIVES OVER THE RELATIVELY WARM LAKE WATERS AND
ENHANCES MIXING THROUGH THURSDAY. ALTHOUGH WINDS MAY DIMINISH FOR A TIME ON
THU NIGHT AS ANOTHER TROF SWINGS OVER LAKE SUPERIOR...PLAN ON
ANOTHER ROUND OF STRONGER NW WINDS UP TO 25 KTS ON FRI IN ITS WAKE.
THE APPROACH OF HIGH PRESSURE/A WEAKENING PRES GRADIENT THIS WEEKEND
WILL CAUSE WINDS TO SLOWLY DIMINISH.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...MZ
LONG TERM...JMW
AVIATION...JMW
MARINE...MZ
Hazardous weather outlook, Sep 4, 5:40 PM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
540 PM EDT TUE SEP 4 2012

MIZ001>007-009>014-084-085-051200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
540 PM EDT TUE SEP 4 2012 /440 PM CDT TUE SEP 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A THREAT OF SEVERE THUNDERSTORMS ACROSS FAR WESTERN UPPER
MICHIGAN DURING THE EVENING HOURS. STRONG WINDS WILL BE THE MAIN
CONCERN WITH THESE STORMS. A CHANCE OF THUNDERSTORMS WILL SPREAD
ACROSS ALL OF UPPER MICHGIGAN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WITH THE PASSAGE OF A COLD FRONT DURING
THE DAY WEDNESDAY...DISSIPATING FROM WEST TO EAST BY THE EVENING.

.SPOTTER INFORMATION STATEMENT...

ANY SEVERE WEATHER REPORTS WOULD BE APPRECIATED.

LSZ162-240>251-263>267-051200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
540 PM EDT TUE SEP 4 2012 /440 PM CDT TUE SEP 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A THREAT OF SEVERE THUNDERSTORMS ACROSS FAR WESTERN LAKE
SUPERIOR DURING THE EVENING HOURS. STRONG WINDS WILL BE THE MAIN
CONCERN WITH THESE STORMS. A CHANCE OF THUNDERSTORMS WILL SPREAD ACROSS
MUCH OF LAKE SUPERIOR TONIGHT. SOME PATCHY FOG WILL DEVELOP OVER THE
EASTERN LAKE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WITH THE PASSAGE OF A COLD FRONT DURING
THE DAY WEDNESDAY...DISSIPATING FROM WEST TO EAST BY THE EVENING.

.SPOTTER INFORMATION STATEMENT...

ANY SEVERE WEATHER REPORTS WOULD BE APPRECIATED.

LMZ221-248-250-051200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
540 PM EDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS AND PATCHY FOG ARE POSSIBLE ACROSS LAKE MICHIGAN
TONIGHT...MAINLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE ACROSS LAKE MICHIGAN DURING THE DAY
WEDNESDAY...COMING TO AN END BY WEDNESDAY EVENING AFTER THE PASSAGE
OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

JMW

In the hours before

Special weather statement, Sep 4, 4:49 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
449 PM EDT TUE SEP 4 2012

MIZ009-042130-
GOGEBIC-
349 PM CDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC COUNTY UNTIL 430 PM CDT...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF IRONWOOD.  THIS STORM WAS MOVING
EAST AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

PEOPLE IN GOGEBIC COUNTY...INCLUDING THE CITIES OF IRONWOOD...
BESSEMER AND WAKEFIELD...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

JLA
Special weather statement, Sep 4, 8:31 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
831 PM EDT TUE SEP 4 2012

MIZ002-009-050130-
GOGEBIC-ONTONAGON-
831 PM EDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
930 PM EDT/830 PM CDT/...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 21 MILES NORTH OF BESSEMER...OR 22 MILES NORTH OF
IRONWOOD.  THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. ADDITIONAL
STRONG STORMS WERE OVER PORCUPINE MOUNTAIN STATE PARK NEAR WHITE
PINE.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

PEOPLE IN GOGEBIC AND WESTERN ONTONAGON COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JLA

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:04 PM EDTSpecial Marine WarningMQT86 min
Sep 4, 9:19 PM EDTSpecial Marine WarningMQT86 min
Sep 4, 9:47 PM EDTSevere Thunderstorm WarningMQTBaraga, Houghton58 min
Sep 4, 10:18 PM EDTSpecial Marine WarningMQT57 min
Sep 4, 10:21 PM EDTSevere Thunderstorm WarningMQTBaraga24 min
Sep 4, 10:29 PM EDTSevere Thunderstorm WarningMQTHoughton18 min
Sep 4, 10:39 PM EDTSevere Thunderstorm WarningMQTDickinson, Iron, Marquette51 min
Sep 4, 11:24 PM EDTSpecial Marine WarningMQT96 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.